I´m in Sotalol since 2012 i take 80mg per day and i´m feeling well. My only question is: Sotalol cause pulmonary?
6th year pharmacy student here.
Sotalol is a non-selective beta blocker. Other beta blockers like metoprolol target the "beta" receptors on your heart more than the ones elsewhere in your body, like your lungs and trachea. Sotalol doesn't "prefer" a certain "type" of beta receptor, so it binds to the receptors on the heart and lungs and everywhere else all the same way. Because of this, sotalol can cause new or worsening bronchospasms. I'm not sure exactly to what extent it would cause "pulmonary toxicity", but if can definitely cause difficulty breathing, especially if you have asthma or COPD.
- Sotalol Information for Consumers
- Sotalol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Sotalol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Nov 2011 • 3 answers
Posted 12 Apr 2012 • 1 answer
Posted 18 Mar 2013 • 3 answers
Posted 21 Apr 2014 • 2 answers
Posted 15 Jan 2016 • 1 answer